Medical Questions > Womens Health > Birth Control Forum

Very Long Period

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
A couple of months ago me and my bf got pregnant and had to make the hardest decision of our lives. We decided on an abortion due to our circumstances, we wanted to wait until we have much more to offer our child. I also started using the patch (ortho evra), I started using it on the following sunday from my first period, had it normal. Then on the second week when I was supposed to have replaced my patch I replaced it a day late. A couple of days later I got my period again. I got my period on wednesday of two weeks ago, so i've been bleeding for 14 days now! It's not excessive but I am worried and wondering if this is normal. My period usually lasts for about 6 days. Does anyone have any idea what is going on? Should I see a doctor? What will they do? How can they find out what's going on? I'm just really tired and frustrated about having my period for such a long amount of time.
Did you find this post helpful?
|

replied December 9th, 2003
Experienced User
Lilly-
Well that sucks!
I know exactly how you feel. I have never had an abortion, so the reason for your bleeding may be different from mine, but I have bleed for weeks at a time on a few seperate occasions. Personally, I did not like the patch. It came off a lot, and each time I would change it, it would release such a high dose of hormones into my body that I would feel nauseated and have severe headaches. Anyway, recently I bled for 17 days. It was light, but very irritating. I had a uti ( urinary tract infection ). I took a round of trimox, and it slowly faded away. I have also bled for long periods of time due to missing birth control pills and then doubling up on them. You should see a doctor no matter what, because it could be something to do with the abortion. In the mean time, remember that bleeding can cause anemia if you arent getting enough iron in your diet. I suggest taking a multi-vitamin on a daily basis, and eating enough dark green vegetables, as well as a proper amount of fruits, grains, and poultry. I hope that this helps. Feel free to pm me or write another thread at anytime.

Marissa
|
Did you find this post helpful?
Quick Reply
Answers to Similar Questions
User Profile
Dr. Madhumita Avinash Paul
User Profile
Dr. Kokil Mathur
User Profile
Dr. Madhumita Avinash Paul
User Profile
Anand J. Singh
User Profile
Dr. Madhumita Avinash Paul